What is the cause of the leg cramps?
Advice to follow up with your primary care provider
Recurrent muscle cramps can be due to decreased potassium, calcium, magnesium levels in blood, dehydration, excess strain, decreased blood flow to the legs. Certain medications can also cause muscle cramps. However, none of the medications you are taking is known to cause such muscle cramps.
Given your age, it is important to assess blood flow to the legs. Physical examination and Doppler ultrasound study of the legs are warranted at this point. Also, blood levels of calcium, magnesium, and potassium need to be tested.
Please be advised to follow up with your primary care provider to get the necessary evaluation done.
Meanwhile, please continue the calcium, magnesium, and Flexeril to reduce cramps. Stay hydrated. Drink electrolyte-containing fluids like Gatorade. Stretch your legs regularly and apply a heating pad to help relieve cramps.
Hope this answers your question.
Dr. Lekshmi Rita Venugopal
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Getting severe leg cramps at night what is causing this
- What causes leg cramps and redness in leg with fever
- Leg cramps causes
- Steroids causing leg cramps
- Causes of leg cramps and weakness
- Lower leg cramps causes
- Diseases that cause leg cramps
- Leg cramps causes and cures
- What is the cause of leg cramps with eye pain
- Night leg cramps causes
- Suggest treatment for chronic rhinosinusitis
- Suggest treatment for chronic constipation
- What causes severe muscle and upper body pain?
- Suggest remedies for delayed menstrual bleeding
- What causes intermittent sharp pain in the groin area while walking?
- Suggest ways to deal with behavioral volatility and emotional outbursts...
- Suggest treatment for pinched nerve spasms in the shoulders, neck and arms
- What do itchy rashes on the legs indicate?
- Suggest treatment for rashes between leg and scrotum
- What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...